Skip to Main content Skip to Navigation
Journal articles

Unilateral gradient flow of the Ambrosio-Tortorelli functional by minimizing movements

Abstract : Motivated by models of fracture mechanics, this paper is devoted to the analysis of a unilateral gradient flow of the Ambrosio-Tortorelli functional, where unilaterality comes from an irreversibility constraint on the fracture density. Solutions of such evolution are constructed by means of an implicit Euler scheme. An asymptotic analysis in the Mumford-Shah regime is then carried out. It shows the convergence towards a generalized heat equation outside a time increasing crack set. In the spirit of gradient flows in metric spaces, a notion of curve of maximal unilateral slope is also investigated, and analogies with the unilateral slope of the Mumford-Shah functional are also discussed.
Document type :
Journal articles
Complete list of metadata

Cited literature [40 references]  Display  Hide  Download
Contributor : Jean-François Babadjian <>
Submitted on : Friday, May 17, 2013 - 4:37:37 PM
Last modification on : Thursday, December 10, 2020 - 12:32:31 PM
Long-term archiving on: : Tuesday, April 4, 2017 - 8:07:00 AM


Files produced by the author(s)


  • HAL Id : hal-00823714, version 1


Jean-François Babadjian, Vincent Millot. Unilateral gradient flow of the Ambrosio-Tortorelli functional by minimizing movements. Annales de l'Institut Henri Poincaré (C) Non Linear Analysis, Elsevier, 2014, 31 (4), pp.779-822. ⟨hal-00823714⟩



Record views


Files downloads